Alert archive / New York / Frost Advisories in 2006
Frost Advisory 7, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Sep 29, 2006, 4:05 AM EDT for 13 counties in New York; 7 counties in Pennsylvania. It took effect at Sep 30, 2006, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2006, 4:05 AM EDT (08:05 UTC)
- In effect from
- Sep 30, 2006, 4:00 AM EDT
- Expired
- Sep 30, 2006, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Sep 28, 5:50 PM EDT, 10 hours 15 minutes earlier.
Area forecast discussion, Sep 28, 5:50 PM EDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 550 PM EDT THU SEP 28 2006 .SHORT TERM /REST OF TONIGHT/... HAVE ISSUED A SHORT-TERM FLASH FLOOD WATCH FOR LINE OF CONVECTION TRAINING THRU EASTERN PA INTO CENTRAL FA. DOPPLER ESTIMATES OF 1 TO 1.5 INCHES PER HR POSSIBLE...LEADING TO POSSIBLE FLASH FLOODING OVER THESE AREAS TONIGHT. CONVECTIVE LINE WILL MOVE AGONIZINGLY SLOW THRU THIS EVENING...THUS WATCH WILL REMAIN IN AFFECT UNTIL MIDNIGHT. FURTHER UPDATES LIKELY THRU THE EVENING. GRIDS AND TEXT PRODUCTS ALREADY SENT. PB && .PREV DISCUSSION ISSUED AT 245 PM EDT... SHORT TERM /TONIGHT THROUGH SATURDAY/... SLOW MOVING SURFACE FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL CROSS THE REGION TONIGHT INTO EARLY FRIDAY. REGIONAL RADAR LOOPS SHOW ROUGHLY A 200 MILE WIDE BAND OF MODERATE TO HEAVY RAIN LINED UP ALONG THE FRONTAL BOUNDARY. THERE IS SOME EMBEDDED CONVECTION...BUT WE THINK THE MAJORITY OF THE THUNDERSTORMS WILL STAY SOUTH AND EAST OF THE FORECAST AREA THIS EVENING...WHERE BETTER HEATING/INSTABILITY HAS DEVELOPED THIS AFTERNOON. THE GFS MODEL CONTINUES TO BE THE GUIDANCE OF CHOICE...SHOWING THE HEAVIEST STRIPE OF RAINFALL (1.5-2.5) JUST EAST OF THE INTERSTATE 81 CORRIDOR THIS EVENING. SINCE THIS RAIN SHOULD FALL IN ABOUT A 12-HOUR PERIOD...WERE NOT LOOKING FOR ANY WIDESPREAD RUNOFF PROBLEMS...AND A WATCH IS NOT ANTICIPATED. MODEL CONSENSUS IS NOW FOR A FAIRLY QUICK DEPARTURE TO THE HEAVIER RAINFALL FRIDAY MORNING...AS THE ABOVE MENTIONED TROUGH LIFTS OUT. WELL STILL CARRY RAIN EARLY IN THE DAY FOR THE EASTERN HALF OF THE AREA...BUT OTHERWISE TAPER THINGS BACK TO SCATTERED SHOWERS. SOUNDING PROFILES SHOW THAT ENOUGH DRIER AIR/SINKING MOTION COULD ENTER THE PICTURE FOR BREAKS OF SUNSHINE IN THE AFTERNOON...MAINLY FOR OUR SOUTHEASTERN ZONES. UPSTATE NY WILL PROBABLY STAY MOSTLY CLOUDY FOR MUCH OF THE DAY. FRIDAY NIGHT AND SATURDAY...A BRIEF LULL IN THE ACTION IS EXPECTED...AS A WEAK SURFACE RIDGE BUILDS ACROSS NY AND PA. SOME SUNSHINE AND A DEVELOPING SOUTHERLY FLOW SHOULD PUSH TEMPERATURES BACK TOWARDS THE 60S SATURDAY AFTERNOON. ENJOY IT...AS IT APPEARS THINGS GO DOWNHILL AGAIN FOR THE SECOND HALF OF THE WEEKEND. -MJ/JA && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... YET ANOTHER STRONG UPPER TROF AND SFC FNT POISED TO DROP INTO THE FCST AREA SAT NGT. SHWRS WILL LINGER THRU SUN NGT AS THE UPPER LOW CLOSES OFF AND SWINGS INTO NEW ENG. RDGG BLDS SFC AND ALOFT ON MON BRINGING DRIER AND WRMR AIR. FAST FLOW BRINGS ANOTHER SYSTEM THRU IN THE TUE/WED TIME FRAME. GFS GENERATES SOME PCPN ON TUE WITH A WRM FNTL FEATURE BUT THE BULK OF THE PCPN WILL HOLD OFF UNTIL THE UPPER LOW AND SFC FNT SWING THRU EARLY WED. DRY BUT COOL AIR IN PLACE FOR THE REMAINDER OF THE FCST PD. -MORFORD && .AVIATION /281800Z - 291800Z/... COLD FNT MVG IN FROM THE WEST WILL PUSH LGT TO MOD PCPN AND LWRD CONDS THIS EVE. MOST CIGS AND VSBY WILL DROP INTO THE MVFR RANGE THIS EVE...AND STAY THERE MUCH OF THE NGT AS CAA BEGINS AND ADDITIONAL MOISTURE KEEPS CIGS LOW. CAN/T RULE OUT AN ISLTD TRW...BUT BELIEVE OCCURANCE WILL BE WELL BLO CATEGORY NEEDED FOR INCLUSION IN TAFS. CIGS WILL SLWLY RISE INTO VFR CAT AFTR 12Z FRI AS DRIER AIR MVES IN...BUT CONDS SHD REMAIN OVC. WINDS WILL BE SLY AHD OF THE FNT...BUT SWITCH TO NW QUICKLY BHD THE FNT. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH FOR NYZ044-045-055-056 UNTIL MIDNIGHT. PA...FLASH FLOOD WATCH FOR PAZ038-039-043-044-047 UNTIL MIDNIGHT. &&
Hazardous weather outlook, Sep 28, 4:27 AM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 427 AM EDT THU SEP 28 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048- 072-290830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 427 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA TODAY...BECOMING A STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR THUNDERSTORMS AND HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD THIS AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES OVER A 12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE FLOOD PROBLEMS. HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS COULD PRODUCE MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM DRAIN... UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER...RAIN SPOTTERS SHOULD REPORT ANY TOTALS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE. PAZ043-044-047-290830- WYOMING-LACKAWANNA-LUZERNE- 427 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA THIS AFTERNOON... BECOMING A STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR THUNDERSTORMS AND HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD THIS AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES OVER A 12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE FLOOD PROBLEMS. HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS COULD PRODUCE MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM DRAIN... UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS. ALSO...THE STORM PREDICTION CENTER HAS PLACED THE WYOMING VALLEY INTO A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. A GOOD PART OF THE DAY WILL HAVE SUNSHINE...CAUSING THE ATMOSPHERE TO BECOME UNSTABLE. THIS COUPLED WITH FAVORABLE WIND SHEAR COULD CAUSE ANY THUNDERSTORMS TO BECOME STRONG ENOUGH TO GENERATE DAMAGING WIND GUSTS. OUR EXPECTATION OF THIS OCCURRING IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND EVENING. RAIN SPOTTERS SHOULD ALSO REPORT ANY TOTALS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE. JAB
Nearby
Frost Advisories in New York, 2006Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.